International Journal of Mathematics and Mathematical Sciences
Volume 3 (1980), Issue 2, Pages 383-396

Damping of waves due to a soluble film

K. K. Puri

Department of Mathematics, University of Maine, Orono 04469, Maine, USA

Received 26 January 1979

Copyright © 1980 K. K. Puri. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


The damping of avity waves, forming on the surface of a layer of viscous, incompressible fluid which rests on top of a porous medium, is studied. It is assumed that the 'free' surface of the fluid has a thin film of soluble material adsorbed on it and the relaxation time for the equilibrium of the film is negligible in comparison to the free surface oscillations. The damping coefficient of the waves is calculated as a function of the parameters associated with the surfactant and the permeability.